Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 1, 2017, 7:51 AM CDT for Edmonson County, Kentucky. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 7:51 AM CDT (12:51 UTC)
- Expired
- Apr 2, 2017, 7:51 AM CDT
- In force
- 24 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
840
WGUS83 KLMK 011251
FLSLMK
Flood Statement
National Weather Service Louisville KY
851 AM EDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-011321-
/O.CAN.KLMK.FL.W.0006.000000T0000Z-170401T1251Z/
/PRSK2.1.ER.170331T1700Z.170401T0500Z.170401T1117Z.NO/
851 AM EDT SAT APR 1 2017
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 8:15 AM Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 7:17 AM Saturday.
* Forecast...The river will continue to fall to 15.5 feet by Sunday
morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.1
feet on Mar 5 2008.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
KYC061-020051-
/O.NEW.KLMK.FL.W.0008.170401T1251Z-000000T0000Z/
/BRNK2.1.ER.000000T0000Z.170401T1200Z.000000T0000Z.NO/
851 AM EDT SAT APR 1 2017
* At 8:45 AM Saturday the stage was 29.0 feet.
* Flood stage is 18.0 feet.
* Impact...At 30.0 feet...Water reaches Green River Ferry parking lot.
&&
LAT...LON 3728 8610 3724 8617 3724 8641 3713 8641
3715 8611 3719 8604
$$
SZAPPANOS1 follow-up statement
142
WGUS83 KLMK 011329
FLSLMK
Flood Statement
National Weather Service Louisville KY
929 AM EDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Green River at Brownsville
affecting the following counties in Kentucky...Edmonson.
No flooding is occurring at this site. The river gauge was producing a bad stage.
&&
KYC061-011359-
/O.CAN.KLMK.FL.W.0008.000000T0000Z-000000T0000Z/
/BRNK2.1.ER.000000T0000Z.170401T1200Z.000000T0000Z.NO/
929 AM EDT SAT APR 1 2017
The flood warning is cancelled for
the Green River at Brownsville.
* Flood stage is 18.0 feet.
&&
LAT...LON 3728 8610 3724 8617 3724 8641 3713 8641
3715 8611 3719 8604
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 1, 5:50 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 1, 5:50 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 650 AM EDT Sat Apr 1 2017 ...Updated Aviation Discussion... .Short Term...(Today through Sunday) Issued at 255 AM EDT Sat Apr 1 2017 Latest water vapor imagery shows cyclonic flow over the lower Ohio Valley with one shortwave trough exiting off the mid-Atlantic coast while a closed low spins over the southwest US region. The 00z ILN and ILX sounding showed an inversion at about 850 mb which has kept an extensive stratus deck in place across Indiana and Kentucky. Regional radar has shown light returns in the northwest flow with reports of light rain and sprinkles. Early morning temperatures were in the 40s. For today, the main forecast challenge will be cloud trends and its impact on high temperatures today. Expect the overcast conditions to persist through the morning hours with perhaps drizzle or isolated sprinkles. Then there should be some partial clearing by this afternoon, initially across south-central Kentucky areas. Forecast soundings show the potential for the stratus deck to linger through the entire day across portions of southern Indiana and the Kentucky Bluegrass region. Have trended cloud cover higher across these areas. This should dampen the diurnal rise for temperatures, so plan on maximum readings to reach the mid/upper 50s, coolest across the Bluegrass. Lows tonight will be in the low 40s. On Sunday, surface high pressure will move from Ohio off the North Carolina coast, allowing surface winds to become southeasterly then southerly during the afternoon. Meanwhile, the aforementioned closed low over the Southwest US will have tracked to Texas. This should pump warmer air northward into our region. Plan on highs to reach the upper 60s to around 70 degrees under partly to mostly sunny skies. .Long Term...(Sunday night through Friday) Issued at 255 AM EDT Sat Apr 1 2017 Overall an active weather pattern will persist through much of next week thanks to several large upper level shortwave troughs moving across the CONUS. The first system comes Monday through early Tuesday morning. While the overall track has continued to trend slightly northward, the bulk of the jet dynamics and associated synoptic scale lift will remain to our south. Complexes of thunderstorms are expected to stay well south of the area, across MS/AL/GA, which will likely limit the northward moisture transport into our area. Nonetheless, it still looks like there should widespread showers and some thunderstorms across the area throughout Monday and Monday night. Will maintain high precipitation chances and forecast highs in the 60s to around 70 degrees. This system has the potential to bring widespread rainfall amounts of 1 to 1.5 inches. This may cause some local rivers, creeks and streams to run high, mainly over the Bluegrass region, which picked up around 2 inches late Thursday evening into Friday morning. For Tuesday the lower Ohio Valley will be in cyclonic flow with lingering low clouds and perhaps scattered showers, especially across the Bluegrass during the morning hours. Plan on highs in the 60s. The next synoptic system will be quick on its heels for Wednesday and Wednesday night. Forecast models remain in good agreement showing a strong surface low developing across the central Plains then tracking northeastward toward the Great Lakes. Depending on how quickly moisture transport can reload back to the north, there are some signals for stronger thunderstorms Wednesday and Wednesday evening across portions of the area. Models show instability building to around 1000 J/kg with sufficient deep layer shear. A model consensus puts highs well into the 70s with perhaps south- central Kentucky rising into the lower 80s. By Thursday and into Friday, a deep trough axis will engulf much of the eastern third of the country and result in below normal temperatures as we close out the week and head into the weekend. In the cold wrap around, it is possible that some wintry weather could potentially affect the northern and northeastern portions of our forecast area. We will also have to watch out for the potential for sub-freezing temperatures and the need for frost/freeze headlines. For now, used a blended model approach which has lows in the mid 30s Friday night. && .Aviation...(12Z TAF Issuance) Issued at 645 AM EDT Sat Apr 1 2017 MVFR cigs at all TAF sites will persist through the morning hours. After sunrise we'll see slowly improving cigs throughout the day. TAF sites should be MVFR through at least early afternoon. BWG/SDF should improve to VFR by mid to late afternoon. LEX will return to VFR this evening. WNW winds this morning will veer to the NNE this afternoon with wind speeds less than 7 kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...ZT Long Term...ZT Aviation...AMS
Hazardous weather outlook, Apr 1, 2:11 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 AM EDT Sat Apr 1 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020715- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 AM EDT Sat Apr 1 2017 /211 AM CDT Sat Apr 1 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An active weather pattern is expected across the outlook area next week. There are chances for thunderstorms on Monday and again Wednesday afternoon and evening. At this time, the threat of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ZT
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.